Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 358, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 19, 2006, 6:43 PM EDT for Jefferson County, Meade County, Kentucky; Crawford County, Orange County, Indiana. It was in force for 25 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2006, 6:43 PM EDT (22:43 UTC)
- Expired
- Jul 14, 2006, 7:45 PM EDT
- In force
- 25 days
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Crawford County, IN, Orange County, IN, Jefferson County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 38 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:31 PM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 3:31 PM EDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 331 PM EDT MON JUN 19 2006 .MESO UPDATE... JUST GOT OFF A CONFRENCE CALL WITH SPC AND SVR TSTM WATCH 512 WILL BE COMING UP SHORTLY UNTIL 02Z. THIS WILL BE REFLECTED IN THE UPCOMING ZONE ISSUANCE. CURRENT THINKING IS THAT STORMS WILL EVENTUALLY BACKBUILD ACROSS SOUTHERN ILLINOIS AND THEN MOVE ESE THROUGH OUR SOUTHERN INDIANA COUNTIES AND MAY SKIM SOME PORTION OF NORTHERN KY. CURRENT VIS IMAGERY SUPPORTS THIS AS WELL AS TCU GOING UP ALONG THE FRONTAL BOUNDARY. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. -JARVIS .SHORT TERM (TONIGHT AND TUESDAY)... AFTERNOON SATELLITE IMAGERY SHOWING PARTLY SUNNY SKIES ACROSS THE FORECAST AREA. GIVEN THE MORNING CLOUD COVER...TEMPERATURES HAVE BEEN A BIT SLOWER TO RISE THIS AFTERNOON. MOST LOCATIONS ARE REPORTING UPPER 70S TO THE LOWER 80S. SFC FRONTAL BOUNDARY IS STILL TO OUR NORTHWEST WITH SEVERAL AREAS OF CONVECTION FIRING ALONG IT. THE MAIN FORECAST CHALLENGE FOR THIS SHORT TERM PERIOD WILL BE PRECIPITATION CHANCES TONIGHT AND AGAIN TUESDAY AFTERNOON. 12Z NAM AND GFS SOLUTIONS CONTINUE TO BE IN GOOD AGREEMENT THROUGH THE SHORT TERM PERIOD. MODEL SOLUTIONS BRING FRONTAL BOUNDARY SOUTHEAST THROUGH THE REGION THIS EVENING AND OVERNIGHT. WITH CONVECTION ALREADY FIRING TO NORTH CLOSER TO THE UPPER LEVEL...MAIN CONCERN IS WHETHER CONVECTION WILL DEVELOP FURTHER SOUTHWESTWARD DURING THIS AFTERNOON AND EVENING. RECENT SAT IMAGERY SHOWING CU FIELD STRUGGLING ACROSS CENTRAL AND SOUTHERN ILLINOIS WHERE LOW LEVEL CONVERGENCE IS NOT ALL THAT GREAT. NONETHELESS...THE NAM12 AND REG NAM RUNS CONTINUE TO SHOW CONVECTION BACKBUILDING THROUGH SOUTHERN INDIANA AND NORTHERN KY THIS EVENING. THUS WE WILL KEEP CHANCE POPS IN THE FCST FOR THE NORTHERN HALF OF THE FA TONIGHT. CONCERNING SVR POTENTIAL...GIVEN THE UPPER LEVEL SUPPORT AND DECENT LAPSE RATES...STORMS COULD BE SEVERE THIS EVENING. DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH SOME HAIL POSSIBLE AS WELL. TEMPERATURES WILL NOT FALL ALL THAT MUCH BEHIND THE FRONT WITH OVERNIGHT LOWS IN THE MID TO UPPER 60S. FOR TUESDAY...SKIES ARE EXPECTED TO START OF MOSTLY SUNNY IN THE MORNING. HOWEVER BY AFTERNOON...MODELS SHOW THAT COMBO OF HEATING AND INSTABILITY WILL LEAD TO SCT CONVECTION ONCE AGAIN DURING THE AFTERNOON. GIVEN THE RANDOM NATURE OF CONVECTION WILL BE USING COVERAGE TERMS FOR THE UPCOMING FCST. TEMPERATURES WILL BE ABOVE NORMAL AGAIN WITH HIGHS IN THE 86 TO 91 DEGREE RANGE. -JARVIS .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... MODELS DEPICT PATTERN THROUGH LONG RANGE SHIFTING FROM ZONAL FLOW OVER NORTHERN HALF OF THE UNITED STATES AND UPPER RIDGE OVER SOUTHEASTERN QUARTER OF THE COUNTRY TO ONE WITH AMPLIFIED RIDGE OVER THE WEST AND TROUGH OVER THE EAST. .TUESDAY NIGHT THROUGH THURSDAY... HOT AND HUMID CONDITIONS WILL PREVAIL UNDER INFLUENCE OF SOUTHWEST FLOW INTO THE OHIO VALLEY ON WEST SIDE OF BERMUDA HIGH PRESSURE. THIS WILL PUMP GULF OF MEXICO MOISTURE NORTH...SO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EITHER AFTERNOON. WITH GENEROUS AMOUNTS OF SUNSHINE HIGH TEMPERATURES WILL BE IN THE LOWER 90S. .THURSDAY NIGHT THROUGH MONDAY... WITH UPPER PATTERN SEEING RIDGE BECOME ESTABLISHED OVER THE INTERMOUNTAIN WEST...IMPULSES MOVING INTO SOUTHERN CANADA OR PACIFIC NORTHWEST AND INFLUENCED BY UPPER VORTEX IN NORTHEASTERN CANADA... TROUGH WILL GRADUALLY FORM OVER THE EASTERN STATES. IMPULSES DROPPING INTO MID MISSISSIPPI AND OHIO VALLEYS WILL DRAG COLD FRONT SOUTHEAST TO NEAR THE OHIO RIVER BY FRIDAY. PRESENCE OF FRONT AND ACCOMPANYING MOISTURE AND INSTABILITY WILL PRODUCE ONGOING CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL SOME TIME MONDAY. THUS STORMS WILL BE MENTIONED THURSDAY NIGHT THROUGH MONDAY MORNING. MORE SPECIFIC TIMING OF ANY STORMS WILL COME LATER...AS WILL DETAILS OF HOW MUCH IMPACT ON TEMPERATURES COMING CHANGE WILL HAVE. WITH GOOD CHANCE OF STORMS EACH DAY AND PRESENCE OF PLENTIFUL MOISTURE... CLOUDS WILL SERVE TO HOLD DOWN TEMPERATURES TO SOME EXTENT. SO FROM FRIDAY THROUGH MONDAY AFTERNOON HIGHS WILL BE IN THE 80S. ENOUGH DRY AIR MAY FINALLY PUSH INTO THE FORECAST AREA TO END PRECIPITATION DURING MONDAY. EVEN THOUGH HIGH TEMPERATURES MONDAY MAY NOT COOL MUCH BECAUSE OF INCREASING SUNSHINE...HUMIDITY LEVELS WILL BE LOWER. THEN AGAIN...WELL SEE HOW THIS HOLDS UP THIS WEEK WITH SUBSEQUENT MODEL RUNS. -REITMEYER && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 19, 4:15 PM EDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 415 PM EDT MON JUN 19 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-200830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 415 PM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG UPPER LEVEL DISTURBANCE AND SURFACE COLD FRONT IS FORECAST TO MOVE SOUTHEAST OUT OF THE UPPER MIDWEST AND THROUGH THE OHIO VALLEY TONIGHT. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY THESE FEATURES AS THEY MOVE THROUGH THE OUTLOOK AREA. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TORRENTIAL RAINS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY ANY OF THESE THUNDERSTORMS. AT THIS TIME...THE PORTION OF THE OUTLOOK AREA AT HIGHEST RISK OF SEVERE WEATHER ARE AREAS NORTH OF A LINE FROM TELL CITY INDIANA TO WINCHESTER KENTUCKY. THUNDERSTORMS WILL LIKELY AFFECT THIS AREA BETWEEN 500 PM AND 1000 PM EDT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH THURSDAY. WITH HIGH TEMPERATURES EXPECTED TO TOP OUT IN THE LOWER 90S...COMBINED WITH HIGH DEWPOINTS...HEAT INDEX READINGS WILL LIKELY APPROACH 95 TO 100 DEGREES DURING THE AFTERNOON. A FRONTAL SYSTEM WILL MOVE INTO THE AREA FRIDAY AND SATURDAY BRINGING A BETTER CHANCE OF THUNDERSTORMS AND MEASURABLE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN LOUISVILLE. SPOTTER REPORTS CAN ALSO BE FILLED OUT ON LINE AT OUR INTERNET WEBSITE WEATHER.GOV/LOUISVILLE USING THE E-SPOTTER PROGRAM. JARVIS
In the hours before
Local storm report, Jun 19, 5:31 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG 3 NE ORLEANS 38.69N 86.41W
06/19/2006 LAWRENCE IN LAW ENFORCEMENT
PART OF GARAGE BLOWN DOWN.
&&
SZAPPANOSLocal storm report, Jun 19, 5:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
532 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL ORLEANS 38.66N 86.45W
06/19/2006 E0.75 INCH ORANGE IN PUBLIC
&&
SZAPPANOSLocal storm report, Jun 19, 5:35 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM TSTM WND DMG ORLEANS 38.66N 86.45W
06/19/2006 ORANGE IN LAW ENFORCEMENT
SOME TREES DOWN IN THE CITY.
&&
SZAPPANOSLocal storm report, Jun 19, 5:36 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
536 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL ORLEANS 38.66N 86.45W
06/19/2006 E0.88 INCH ORANGE IN LAW ENFORCEMENT
NUMEROUS REPORTS FROM THE PUBLIC.
&&
SZAPPANOSSpecial weather statement, Jun 19, 6:15 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT MON JUN 19 2006 KYZ033-035-036-192315- FRANKLIN-HENRY-SCOTT- 615 PM EDT MON JUN 19 2006 ...STRONG THUNDERSTORMS MOVING SOUTH THROUGH FRANKLIN...HENRY...AND SCOTT COUNTIES... AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTH OF GEORGETOWN TO 13 MILES SOUTH OF OWENTON. THIS LINE OF STORMS WAS MOVING SOUTHEAST AT 40 MPH. FREQUENT LIGHTNING...TORRENTIAL RAIN WITH AMOUNTS OF AROUND ONE INCH PER HOUR...SMALL PEA OR MARBLE SIZE HAIL AND STRONG GUSTY WINDS OF 40 TO 45 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR GEORGETOWN BY 630 PM EDT. NEAR FRANKFORT BY 640 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 53 AND 69. THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 125 AND 136. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. MJ
Local storm report, Jun 19, 6:22 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG PALMYRA 38.41N 86.11W
06/19/2006 HARRISON IN TRAINED SPOTTER
SMALL LIMBS DOWN.
&&
SZAPPANOSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:02 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 25 days |
| Jun 19, 5:04 PM EDT | Severe Thunderstorm Warning | LMK | Shelby | 25 days |
| Jun 19, 5:42 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 25 days |
| Jun 19, 7:07 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 32 days |
| Jun 19, 7:14 PM EDT | Severe Thunderstorm Warning | LMK | Hancock, Meade | 32 days |
| Jun 19, 5:54 PM EDT | Severe Thunderstorm Warning | LMK | Clark, Dubois, Washington | 25 days |
| Jun 19, 6:09 PM EDT | Severe Thunderstorm Warning | LMK | Floyd, Harrison, Perry | 25 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.